Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 264, NWS Tulsa, OK

October 6, 2018Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2018, 5:22 PM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2018, 5:22 PM CDT (22:22 UTC)
Expired
Oct 6, 2018, 6:15 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS54 KTSA 062222
SVRTSA
OKC041-097-062315-
/O.NEW.KTSA.SV.W.0264.181006T2222Z-181006T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
522 PM CDT SAT OCT 6 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Delaware County in northeastern Oklahoma...
  Eastern Mayes County in northeastern Oklahoma...

* Until 615 PM CDT.

* At 521 PM CDT, a severe thunderstorm was located 3 miles east of
  Sportsmen Acres Community, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Jay...                            Pryor Creek...
  Locust Grove...                   Salina...
  Colcord...                        Spavinaw...
  Hoot Owl...                       Rose...
  Spavinaw State Park...            Leach...
  Chloeta...                        Sportsmen Acres Community...
  Snowdale State Park...            Zena...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3615 9525 3630 9531 3656 9484 3623 9469
TIME...MOT...LOC 2221Z 246DEG 24KT 3625 9520 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
970 
WWUS54 KTSA 062243
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
543 PM CDT SAT OCT 6 2018

OKC041-097-062315-
/O.CON.KTSA.SV.W.0264.000000T0000Z-181006T2315Z/
Delaware OK-Mayes OK-
543 PM CDT SAT OCT 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN DELAWARE AND NORTHEASTERN MAYES COUNTIES...

At 543 PM CDT, a severe thunderstorm was located near Hoot Owl,
moving northeast at 25 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations in or near the path include...
Jay...                            Locust Grove...
Salina...                         Colcord...
Spavinaw...                       Hoot Owl...
Spavinaw State Park...            Chloeta...
Rose...                           Zena...
Snowdale State Park...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3619 9517 3634 9524 3656 9484 3625 9470
TIME...MOT...LOC 2243Z 240DEG 23KT 3634 9507 

HAIL...1.00IN
WIND...70MPH
 
$$
376 
WWUS54 KTSA 062302
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
602 PM CDT SAT OCT 6 2018

OKC041-097-062315-
/O.CON.KTSA.SV.W.0264.000000T0000Z-181006T2315Z/
Delaware OK-Mayes OK-
602 PM CDT SAT OCT 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL DELAWARE AND EAST CENTRAL MAYES COUNTIES...

At 602 PM CDT, a severe thunderstorm was located 3 miles southeast of
Chloeta, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Jay...                            Spavinaw...
Spavinaw State Park...            Chloeta...
Zena...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3628 9505 3642 9510 3656 9484 3634 9474
TIME...MOT...LOC 2302Z 246DEG 24KT 3639 9492 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:41 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 6, 3:41 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
341 PM CDT Sat Oct 6 2018

.DISCUSSION...
The cold front managed to make it through most of Tulsa County
before slowing its southeast progress. The impressive temperature
gradient today extends from west to east, with temperatures in
southwest and central Oklahoma about 20 to 25 degrees cooler than
areas in east central Oklahoma. Temperatures across this area and
southeast Oklahoma warmed into the mid to upper 80s. Storms
continue to fire along and north of the boundary, with additional
storms across southeast Oklahoma into western Arkansas.
Atmosphere is moderately unstable ahead of the front, but the best
storm coverage will likely be near the boundary, where storms will
have a tendency to back build to the southwest.

The front will lift back north of the area on Sunday, leaving the
muggy air in place for another couple of days. Rain chances will
be highest near the retreating boundary across northeast into
central Oklahoma on Sunday, with a lull in the activity by Sunday
night into Monday. Much of the area may remain dry on Monday, with
the highest rain chances west of Highway 75. Upper level trough
in the west is slow moving, and will be located near the Four
Corners region by Monday night.

As large scale height falls spread out over the central and high
Plains on Tuesday, the front will again begin a southward push
toward Oklahoma. This will be a favorable set up for widespread
showers and storms, some of which could be strong or severe on
Tuesday. The heaviest rain will likely fall from Tuesday afternoon
or evening into Wednesday morning. At this point, the trough looks
progressive enough that any flooding impacts may be minimal.
Finally by Wednesday into Thursday, we may see overnight lows in
the 40s and 50s rather than 60s and 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  79  71  82 /  70  70  60  20
FSM   71  84  69  85 /  20  50  20  10
MLC   70  81  71  83 /  60  50  30  20
BVO   60  78  67  82 /  80  80  70  30
FYV   68  80  67  81 /  40  50  20  10
BYV   67  80  67  83 /  30  50  10  10
MKO   68  80  69  83 /  60  60  30  10
MIO   65  79  69  84 /  60  70  30  20
F10   68  80  70  82 /  70  60  40  20
HHW   71  84  69  85 /  30  50  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....06

CORFIDI
Hazardous weather outlook, Oct 6, 5:03 PM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Sat Oct 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Sat Oct 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily along and south of the Interstate 44 corridor.
	ONSET...Ongoing...gradually decreasing after sunset.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing and persisting through overnight hours.

DISCUSSION...
Scattered thunderstorms will continue through the evening across
much of eastern Oklahoma with more isolated storm coverage across
western Arkansas.  The overnight storms are more likely to focus
across eastern Oklahoma and points westward.  A few storms could
become strong to marginally severe this afternoon through the
evening hours, however the risk of severe weather will gradually
decrease after sunset. Locally heavy rainfall will also remain
possible through the overnight hours, primarily for locations
across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A chance of thunderstorms will persist daily through Wednesday
along with periods of more widespread rainfall across portions
of eastern Oklahoma.  The heaviest rains will largely remain
west of the local area through Monday, with potential for more
widespread heavy rains on Tuesday and Tuesday night.
A few storms over the next several days could be strong to
marginally severe, however widespread severe weather is unlikely.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 6, 2:58 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 PM CDT SAT OCT 6 2018

OKZ057-058-062045-
Craig OK-Ottawa OK-
258 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND
NORTHWESTERN OTTAWA COUNTIES UNTIL 345 PM CDT...

At 257 PM CDT, a strong thunderstorm was located near Bluejacket,
moving northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Commerce...
Welch...                          Bluejacket...
Treece...                         Picher...
Cardin...                         Pyramid Corners...

LAT...LON 3672 9501 3680 9521 3700 9513 3700 9480
TIME...MOT...LOC 1957Z 205DEG 22KT 3683 9508
Special weather statement, Oct 6, 4:00 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
400 PM CDT SAT OCT 6 2018

OKZ060-061-062130-
Tulsa OK-Rogers OK-
400 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 430 PM CDT...

At 400 PM CDT, a strong thunderstorm was located 4 miles east of
Owasso, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Catoosa...
Verdigris...                      Tiawah...
Taiwah...

This includes Interstate 44 between mile markers 239 and 250.

LAT...LON 3619 9584 3628 9586 3640 9559 3620 9554
TIME...MOT...LOC 2100Z 255DEG 12KT 3625 9579
Special weather statement, Oct 6, 4:13 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT SAT OCT 6 2018

OKZ066-067-070-062200-
Muskogee OK-Okmulgee OK-Wagoner OK-
413 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 500 PM
CDT...

At 413 PM CDT, a strong thunderstorm was located 5 miles southwest of
Stonebluff, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Coweta...                         Haskell...
Stonebluff...                     Redbird...

LAT...LON 3591 9546 3577 9582 3584 9588 3586 9586
      3586 9582 3589 9582 3590 9580 3590 9576
      3593 9576 3607 9558
TIME...MOT...LOC 2113Z 234DEG 22KT 3584 9582
Special weather statement, Oct 6, 4:21 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
421 PM CDT SAT OCT 6 2018

OKZ053-062200-
Choctaw OK-
421 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW COUNTY UNTIL 500
PM CDT...

At 421 PM CDT, a strong thunderstorm was located over Goodland,
moving northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Goodland...
Messer...                         Hugo Lake State Park...
Raymond Gary State Park...        Grant...
Ord...                            Fallon...
Swink...                          Apple...
Gay...

LAT...LON 3393 9556 3394 9560 3393 9561 3398 9567
      3416 9538 3416 9521 3404 9516 3403 9516
      3388 9550 3389 9551 3389 9552 3388 9554
TIME...MOT...LOC 2121Z 234DEG 22KT 3396 9554
Special weather statement, Oct 6, 4:33 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
433 PM CDT SAT OCT 6 2018

OKZ061-067-062215-
Rogers OK-Wagoner OK-
433 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHWESTERN WAGONER COUNTIES UNTIL 515 PM CDT...

At 432 PM CDT, strong thunderstorms were located along a line
extending from near Claremore to 2 miles south of Oneta. Movement was
east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Broken Arrow...                   Claremore...
Coweta...                         Catoosa...
Verdigris...                      Inola...
Taiwah...                         Tiawah...
Oneta...

This includes Interstate 44 between mile markers 238 and 258.

LAT...LON 3643 9544 3599 9548 3596 9575 3630 9573
TIME...MOT...LOC 2132Z 258DEG 11KT 3633 9564 3599 9570
Special weather statement, Oct 6, 4:55 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT SAT OCT 6 2018

OKZ061-062-067-062245-
Rogers OK-Mayes OK-Wagoner OK-
455 PM CDT SAT OCT 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...MAYES AND
NORTHEASTERN WAGONER COUNTIES UNTIL 545 PM CDT...

At 454 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Foyil to 3 miles west of Chouteau
to 8 miles south of Inola. Movement was east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Adair...
Pensacola...                      Hoot Owl...
Spavinaw State Park...            Sportsmen Acres Community...
Strang...                         Mazie...
Snowdale State Park...            Murphy...

This includes Interstate 44 between mile markers 254 and 263.

LAT...LON 3627 9501 3607 9519 3607 9521 3603 9523
      3601 9554 3618 9547 3637 9554 3651 9516
      3651 9513
TIME...MOT...LOC 2154Z 253DEG 25KT 3636 9548 3617 9540 3603 9552

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:58 PM CDTSpecial Weather StatementTSAOttawa47 min
Oct 6, 4:00 PM CDTSpecial Weather StatementTSARogers30 min
Oct 6, 4:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Oct 6, 4:21 PM CDTSpecial Weather StatementTSAChoctaw39 min
Oct 6, 4:33 PM CDTSpecial Weather StatementTSARogers42 min
Oct 6, 4:55 PM CDTSpecial Weather StatementTSAMayes50 min
Oct 6, 5:31 PM CDTSpecial Weather StatementTSAWagoner29 min
Oct 6, 6:09 PM CDTSpecial Weather StatementTSADelaware51 min
Oct 6, 6:14 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.